British Lung Foundation
35,346 members42,706 posts

Azithromycin

Hi guys, went to see my consultant yesterday. I have been suffering from ringing in the ears for the past 3 months and I was really worried he would stop me taking the Azithromycin. I needn't have worried, he said I am on the Azithromycin for life and he is not convinced the Azithromycin is the cause of my hearing problem as it began after a infection in my sinuses. He is writing to my GP to ask her to refer me to ENT. What a relief, I had visions of being ill every month again. He also picked up on the high dosage aspirin I am taking, and said it was no longer recommended as a treatment for AF and that there are better ways of protecting my heart, such as Warfarin, the cardiologists no longer recommend aspirin aparently. Not really sure I am happy about Warfarin, all that taking of blood etc. But hey ho, we must do as we are told. Whilst we were talking I mentioned I did not have any steriods in my emergency meds pack and as I am travelling to Spain on Sunday I wondered if he thought my GP should prescribe them? He was adamant I should always have steroids in my emergency meds pack and should phone my GP for a script. I am feeling much better and don't have to return to the consultant for 12 months. Great news. Maximonkey

11 Replies
oldestnewest

soo glad your consultant has been so very helpful. Have a good time in Spain! :)

1 like
Reply

Its such a relief to have a good consultant! Have a great trip to Spain xx

Reply

Excellent - have a fantastic holiday!

Reply

Result!!!! good Consultant! Have a great holiday, enjoy yourselves!!!! :) huff xxxx

Reply

Thanks guys for the good wishes. Take care of yourselves whilst I am away. Maximonkey

Reply

That's good news Maximonkey, I too was told I would be on Azi for the rest of my life, which actually cheered me up, as I felt this meant my consultant thought I would not become immune to them, and like you they have been of such a great benefit to me re: cutting down my exacerbation's

Did your consultant say what you should do if you do get a chest infection even when on Azi? I know you mentioned steroids , but did he say if you should take another antibiotic too? or take more Azi? I have had a cold this past week, which up until now has ALWAYS resulted in a chest infection....Not know what to do, I have been exercising, lung clearance breathing and I have upped my Azi to 1 every day...so far this seems to be working...but if it doesn't? what were you told to do?

Thanks for any input you may have on this

Love Sohara

Reply

Hi Sohara, I do not take Azith when I am ill I take Clarithromycin which is the same family of antibiotics. Neither my doctor or consultant want me to take both at the same time. I understand from other posts that other doctors feel differently however, I can only tell you I am doing what my doc wants and it seems to work. Take care Maximonkey

Reply

Hi maximonkey, nice to hear you have a good consultant, and enjoy Spain. Take care x Sonia x

Reply

Asprinh as more against than for. I have been on Warfarin since 1992, most of the time once it is settled in it is not a problem. There are other meds that will do the same but they do not have an antidote yet.

Reply

Thanks offcut, I don't feel so worried now. Take care Maximonkey

Reply

Energetic consultant. Have a good trip to Spain.

Reply

You may also like...